Hi Kelsbels, Becky, and Wabi. Although Lupus is my primary autoimmune disease, I don't keep up with the forum as I should. One of my main problems currently is progressive memory loss, so tolerate me as I say welcome to our forum.
I honestly don't know if the antibiotic Levaquin can cause bruises, but certainly having IVs for extended periods of time can. Many factors contribute to the "clotting cascade" and if certain factors do not work properly they can cause everything from bruises to internal bleeding (rare). Thrombocytopenia is an abnormally low platelet count and platelets are essential to the cascade.
My Hubby says I bruise when the wind blows and of course I usually can't remember how they happen. Kelsbels I have also have two bruises the size of 50 cent pieces on my left forearm that disappear and reappear. I have not seen a hematologist for my bruises.
I get two infusions each month, my veins are shot, and lets not forget bruises caused by prednisone and that paper thin skin. So, I finally had a port surgically implanted in my upper chest 12 days ago and I will no longer need multiple needle sticks to start IVs or draw blood. I really, really hope none of you are at this stage, but the only bad thing about it was it caused me to crash into a bad flare which meant a prednisone taper and I'm awake at 2:30am. Oh well today's infusion went much easier.
Our bodies usually absorb the dead blood cells that cause a bruise and mine did for many years. I finally resorted to the port because every needle prick was leaving large bruises that lasted for weeks and most IVs were taking 3 to 4 tries. I truly feel for each of you. Bruises hurt and are ugly. If any of you see a Hematologist please share your findings, okay? Love, Butterflake
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry